Alert archive / Virginia / Tornado Warnings in 2009
Tornado Warning 18, NWS Wakefield, VA
NWS Wakefield, VA issued this tornado warning at Jun 18, 2009, 8:25 PM EDT for City of Virginia Beach, Virginia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2009, 8:25 PM EDT (00:25 UTC)
- Expired
- Jun 18, 2009, 9:00 PM EDT
- In force
- 35 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
County City of Virginia Beach, VA
The radar
The Norfolk radar (KAKQ), 88 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 18, 2:21 PM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 0.4 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1538 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 553 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 4.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS51 KAKQ 190025
TORAKQ
VAC810-190100-
/O.NEW.KAKQ.TO.W.0018.090619T0025Z-090619T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
825 PM EDT THU JUN 18 2009
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* TORNADO WARNING FOR...
NORTH CENTRAL CITY OF VIRGINIA BEACH IN SOUTHEAST VIRGINIA...
* UNTIL 900 PM EDT
* AT 824 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR CAPE
HENRY...OR 8 MILES NORTHWEST OF VIRGINIA BEACH OCEANFRONT...MOVING
SOUTHEAST AT 10 MPH.
* THE STORM CAPABLE OF PRODUCING A TORNADO WILL BE NEAR...
CAPE HENRY BY 835 PM EDT...
VIRGINIA BEACH OCEANFRONT BY 900 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING TREES
OR LARGE LIMBS DOWNED...BY CALLING NOAAS NATIONAL WEATHER SERVICE IN
WAKEFIELD AT...1...800...7 3 7...8 6 2 4.
&&
LAT...LON 3692 7609 3692 7608 3692 7605 3694 7603
3694 7601 3693 7599 3691 7598 3684 7596
3684 7597
TIME...MOT...LOC 0025Z 309DEG 10KT 3695 7604
$$
HURLEYWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Jun 18, 5:55 PM EDT, 2 hours 30 minutes earlier.
Area forecast discussion, Jun 18, 5:55 PM EDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
555 PM EDT THU JUN 18 2009
.SYNOPSIS...
A WEAKENING COLD FRONT SETTLES ACROSS THE AREA THIS EVENING...THEN
DISSIPATES EARLY FRIDAY. HIGH PRESSURE BUILDS OVER THE GULF COAST
STATES FOR FRIDAY INTO SATURDAY...USHERING IN A PERIOD OF VERY WARM
TO HOT WEATHER. A COLD FRONT CROSSES THE REGION BY SATURDAY NIGHT.
LOW PRESSURE WILL LINGER JUST OFF THE NORTHERN MID ATLANTIC COAST
SUNDAY THROUGH MONDAY.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
HV TRIMMED (MOST) WRN CTYS (OF FA) FM SVR WATCH. CONTG THREAT
FOR STRNG/SVR CNVTN E OF I95 TO THE CST NEXT CPL HRS. WKNG (DWPT)
BNDRY SLOLY MVG INTO FAR NW CTYS ATTM...XPCTD TO STALL ACRS NRN
AREAS OF FA LTR TNGT (B4 DSPTG ERY FRI MRNG).
PREV DSCN:
WRMR/MR HUMID AMS HAS ARRIVED OVR FA. MUCH OF THE FA IS PSNY...W/
XCPTN TO NR THE LWR MD BCHS. MNWHL...MCS PASSING SE THROUGH ERN
KY...INTO XTRM SW VA/NW NC. CONTG TO MONITOR CNVTN DVLPG JUST N OF
FA...INVOF BWI/DCA ON S TO EZF. IS CNVTV SYS PASSING BY W OF FA
ATTM KPG CNVTV DVLPMNT ON HOLD/AT BAY? SVR WATCH OUT UNTIL 9 PM
FOR VA/MD CTYS. WL HV GENLY 40-60% POPS THROUGH ERY TNGT FOR THOSE
AREAS...20-30% POP FOR NE NC LCTNS. WK FNTL BNDRY SETTLES OVR THE
(NRN) PART OF FA BY LT TNGT...THEN DSPTS. GIVEN CONTD NW FLO
ALOFT...AND SURGE OF HOT AMS INTO THE OH VLY OVRNGT...WL NEED TO
WATCH NW OF FA FOR PTNTL CNVTV (COMPLEX) DVLPMNT...WHICH COULD
MAKE IT HERE ERY FRI (MRNG). LO TEMPS TNGT IN THE 60S TO L70S.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
TURNING UP THE HEAT FRI/SAT. MLVL WRMFNT CRSS THE FA DURG THE
DAY FRI...OFFERING RESISTANCE E OF THE MTNS. CNVTV PTNTL APRS
LO...THOUGH ALWAYS CONCERNED ABT NW FLO ALOFT...AND HOT LLVL AMS
FM THE W. WL HOLD ONTO POPS ARND 20% FOR NOW. HI TEMPS FRI IN THE
L/M90S WELL INLAND...80S AT THE CST. INLAND...XPCTG HEAT INDICES
AVGG 95 TO 100.
VRY WRM/HUMID NGT FRI NGT...WITH LO TEMPS IN THE L/M70S FOR MANY
PLACES. DP LYRD WSWLY FLO ON SAT. COLD FRNT FM THE W TO CROSS THE
REGION IN THE LATE AFTN AND EVE HRS. DNSLPG MAY LIMIT COVERAGE OF
ANY CONVECTION...THO WITH HI TEMPS FM THE UPR 80S TO MID TO
(POSSIBLY) UPR 90S...WILL KEEP POPS ARND 30-40% N...20% S. LLVL
MIXING LIKELY TO LWR DWPTS (BY A FEW DEGS F)...ESPLY ACRS PDMNT/TO
THE I95 CORRIDOR (WHERE XPCTD HI TEMPS AT LEAST IN THE MID
90S). PTNTL HEAT INDICES AVGG 100 TO 105 DEGS F.
CDFNT PUSHES WELL E OF THE CST SAT NGT. LO PRES SFC-ALOFT DVLPS SE
OF NEW ENG ON SUN. MDLS DIFFERING IN STRNGTH/PLCMNT OF THAT LO LT
IN THE WKND. NNW FLO ALOFT OVR THE MDATLC STATES. WX SUN DEPENDENT
ON PLCMNT OF THAT LO TO THE NE OF FA. WL HV MR CLDS NE SXNS (ERN
SHR)...AND SLGT CHC POPS...P/MCLR FAR W. HI TEMPS SUN IN THE 80S TO
ARND 90.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
THE GFS KEEPS THE TROUGH AXIS/CLOSED UPPER LOW OFF THE MID ATLC
COAST THROUGH MID-WEEK..BEFORE IT DISSIPATES (GETS ENGULFED)
WITHIN THE BROADENING UPPER LEVEL RIDGE. THE ECMWF MEANWHILE
CONTINUES TO BACK THE CLOSED LOW A BIT CLOSER TO THE MID ATLC
COAST MON AND TUE...AGAIN SUGGESTING THAT INCREASED CLOUDS/RAIN
CHANCES WOULD LINGER ACROSS AT LEAST THE ERN PTNS OF THE FCST
AREA. EITHER WAY...BY THE TIME THE LOW CLOSES OFF LATE SUN...
IT WILL BEGIN TO GO THROUGH A GRADUAL DECAY THROUGH MIDWEEK
AS THE BROAD...DEEP LAYER RIDGE EXPANDS INTO THE ERN CONUS. HAVE
STILL FOLLOWED THE ECMWF THAT DOES LINGER THE UPPER TROUGH CLOSER
TO THE COAST AND A LITTLE WHILE LONGER COMPARED TO THE GFS (I.E.
THROUGH THU). THUS...HAVE HELD ON TO SLIGHT CHANCE (ISOLATED) POPS
THROUGH THU. TEMPS AGAIN LOOK TO BE SEASONABLE (WITHIN A COUPLE
DEGREES OF NORMAL)...WITH HIGHS AVERAGING 80-85 AWAY FROM THE
COASTS OVER THE ERN SHORE AND MID 80S TO AROUND 90 ELSEWHERE.
&&
.AVIATION /22Z THURSDAY THROUGH TUESDAY/...
CIGS HAVE BEEN SLOW TO LIFT TODAY AS THEY HAVE REMAINED AROUND
3KFT. DAYTIME HEATING AND MIXING ARE HELPING CIGS TO GRADUALLY
LIFT AND SHOULD BE AROUND 4-6KFT BY LATE THIS AFTERNOON MOST OF
THE DAY. ADDED CB GROUP FOR RIC AS SCT TS ARE DVLPING OVR
NORTHCENTRAL VA AND MOVING SE. GUSTY S WINDS ARE EXPECTED TO
CONTINUE THROUGH THE AFTERNOON AND DIMINISH WITH SUNSET. EXPECT
SCT SHWRS LATE THIS EVENING INTO EARLY FRI MORNING AS WEAK COLD
FRONT MOVES THROUGH THE AREA. SOME PATCHY FOG DEVELOPMENT TONIGHT
WILL LEAD TO MVFR VIS (IFR NEAR SBY) AND WILL DIMINISH SHORTLY
AFTER SUNRISE FRI MORNING GIVING WAY TO VFR CONDS.
VFR CONDITIONS WILL PREVAIL THROUGH THE WEEKEND BUT SOME MVFR DUE
TO HAZE OR MORNING FOG AND LOW CLOUDS ARE QUITE POSSIBLE...ESPECIALLY
SAT WHEN DEW POINTS WILL BE IN THE LOWER 70S. PRECIP CHANCES
REMAIN LOW THROUGH THE WEEKEND AND COULD INCREASE EARLY NEXT WEEK
DUE TO A LOW DEVELOPING SOMEWHERE OFF THE COAST.
&&
.MARINE...
SFC LOW CONTINUES TO TRACK W TO E ACROSS THE NRN MID ATLC REGION
TONIGHT. SRLY GRADIENT FLOW HAS PICKED UP AS A RESULT...WITH SCA
CONDITIONS CURRENTLY BEING OBSERVED OVER CHES BAY AND THE NRN PTNS
OF THE MID ATLC CSTL WATERS. WIND WAVES WITH THE SRLY SURGE IS
BEING AUGMENTED SOMEWHAT BY SE SWELLS (9-10 SECOND PERIODS)...THUS
SEAS OVER THE CSTL WATERS...AT LEAST THE NRN WATERS...WILL LIKELY
BUILD TO 6-7 FT. EXPECTED CONDITIONS TO DIMINISH LATE TONIGHT...
AS SCAS ARE SET TO EXPIRE AT 10Z (6 AM EDT).
&&
.TIDES/COASTAL FLOODING...
TIDAL ANOMALIES OVER THE NRN BAY ROSE TO ABOUT 1.85 FT ABOVE NRML
LATE THIS AM...JUST BEFORE THE EARLY AFTN HIGH TIDE. THIS ANOMALY
WAS CLOSE TO 1 FT HIGHER THAN THE EXPECTED DEPARTURE PER THE
EXTRATROPICAL STORM SURGE GUIDANCE. SO...HAD HOISTED A COASTAL
FLOOD ADVISORY BEFORE NOON FOR AREAS NORTH OF CRISFIELD ALONG
CHES BAY AND ITS TRIBUTARIES (INCLUDING DORCHESTER...WICOMICO...AND
SOMERSET COUNTIES)...AND WILL CONTINUE THIS ADVISORY THROUGH 4 AM.
THIS IS DUE TO THE FACT THAT THE HIGH TIDE LATE TONIGHT WILL BE
THE HIGHER OF THE DAILY HIGH TIDES...SO EVEN THOUGH THE TIDAL
DEPARTURE WILL BE LOWER (I.E. MORE LIKE 1 TO 1.5 FT INSTEAD OF
CLOSER TO 2 FT)...SOME MINOR TIDAL FLOODING IS STILL LIKELY. FOR
GAGE AT CAMBRIDGE MARYLAND...THAT WOULD MEAN A MAXIMUM WATER
LEVEL BETWEEN 3.5 AND 4 FT (MEAN LOWER LOW WATER).
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...COASTAL FLOOD ADVISORY UNTIL 4 AM EDT FRIDAY FOR MDZ021>023.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ630>632.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT FRIDAY FOR ANZ650-652-654.
&&
SYNOPSIS...ALB
NEAR TERM...ALB
SHORT TERM...ALB
LONG TERM...BKH
AVIATION...AM
MARINE...BKH
TIDES/COASTAL FLOODING...BKHHazardous weather outlook, Jun 18, 6:35 PM EDT, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 635 PM EDT THU JUN 18 2009 MDZ024-025-VAZ064-072>078-081>086-088>100-192245- INLAND WORCESTER-MARYLAND BEACHES-CAROLINE-KING WILLIAM- KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER- PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS- SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT- NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE- VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA- 635 PM EDT THU JUN 18 2009 ...SEVERE THUNDERSTORM WATCH 464 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ012>017-030>032-102-VAZ048-049-060>063-065>071-079-080-087-192245- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA- PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-MECKLENBURG-LUNENBURG- NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-BRUNSWICK-DINWIDDIE- GREENSVILLE- 635 PM EDT THU JUN 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ021>023-192245- DORCHESTER-WICOMICO-SOMERSET- 635 PM EDT THU JUN 18 2009 ...SEVERE THUNDERSTORM WATCH 464 IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 4 AM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. COASTAL FLOOD ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ650-652-654-192245- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- 635 PM EDT THU JUN 18 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ633-656-658-192245- CURRITUCK SOUND- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 635 PM EDT THU JUN 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS AND CURRITUCK SOUND. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630>632-192245- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA- 635 PM EDT THU JUN 18 2009 ...SEVERE THUNDERSTORM WATCH 464 IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY AND THE SOUTHERN CHESAPEAKE BAY. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HURLEY
In the hours before
Special weather statement, Jun 18, 6:05 PM EDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 605 PM EDT THU JUN 18 2009 VAZ064-073-074-076-077-182300- CAROLINE VA-ESSEX VA-KING AND QUEEN VA-NORTHUMBERLAND VA-RICHMOND VA- 605 PM EDT THU JUN 18 2009 ...THUNDERSTORMS MOVING ACROSS THE AREA... AT 602 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM 5 MILES EAST OF WARSAW TO BOWLING GREEN...MOVING SOUTHEAST AT 20 MPH. THE THUNDERSTORMS WILL BE NEAR...BOWLING GREEN AROUND 610 PM EDT...TAPPAHANNOCK AROUND 700 PM EDT... RAINFALL RATES OF UP TO ONE INCH PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS. 44
Special weather statement, Jun 18, 6:16 PM EDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 616 PM EDT THU JUN 18 2009 MDZ021>024-182315- DORCHESTER MD-INLAND WORCESTER MD-SOMERSET MD-WICOMICO MD- 616 PM EDT THU JUN 18 2009 ...THUNDERSTORMS MOVING ACROSS THE LOWER MARYLAND EASTERN SHORE... AT 615 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A BROKEN LINE OF THUNDERSTORMS FROM 12 MILES NORTHWEST OF SALISBURY TO 12 MILES WEST OF CRISFIELD...OR FROM 6 MILES WEST OF LAUREL TO 12 MILES WEST OF CRISFIELD...MOVING EAST AT 15 MPH. THE THUNDERSTORMS WILL BE NEAR SALISBURY AROUND 650 PM EDT... EXPECT OCCASIONAL LIGHTNING AND LOCALLY HEAVY RAINFALL WITH THESE STORMS. PONDING OF WATER ON ROADWAYS IS POSSIBLE. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. 44
Special weather statement, Jun 18, 6:32 PM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 632 PM EDT THU JUN 18 2009 VAZ089>091-094-182330- JAMES CITY VA-NEWPORT NEWS/HAMPTON VA-SURRY VA-YORK VA- 632 PM EDT THU JUN 18 2009 ...STRONG THUNDERSTORM MOVING ACROSS THE MIDDLE PENINSULA... AT 632 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER WILLIAMSBURG...MOVING SOUTHEAST AT 10 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR FIVE FORKS AT 640 PM EDT... JAMESTOWN AT 645 PM EDT...WILLIAMSBURG AT 650 PM EDT...WILLIAMSBURG AIRPORT AT 655 PM EDT...CARVER GARDENS AT 705 PM EDT...WATER COUNTRY U.S.A. AT 710 PM EDT. WIND GUSTS TO 40 SMALL HAIL AND FREQUENT LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. 44
Special weather statement, Jun 18, 7:33 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 733 PM EDT THU JUN 18 2009 VAZ072>074-078-083>086-100-190030- ESSEX VA-GLOUCESTER VA-KING AND QUEEN VA-KING WILLIAM VA-LANCASTER VA-MATHEWS VA-MIDDLESEX VA-NEW KENT VA-NORTHAMPTON VA- 733 PM EDT THU JUN 18 2009 ...STRONG THUNDERSTORMS MOVING OVER THE MIDDLE PENINSULA... AT 732 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 9 MILES EAST OF GWYNNS ISLAND TO 7 MILES NORTH OF SAINT STEPHENS CHURCH...MOVING SOUTH AT 15 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR... DELTAVILLE AROUND 740 PM EDT... URBANNA AROUND 750 PM EDT... LOCUST HILL AROUND 755 PM EDT... SAINT STEPHENS CHURCH AROUND 805 PM EDT... MATHEWS AROUND 825 PM EDT... KING WILLIAM AROUND 830 PM EDT... WIND GUSTS TO 40 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. SMF
Local storm report, Jun 18, 7:45 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
745 PM EDT THU JUN 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0722 PM TSTM WND DMG 2 S BACONS CASTLE 37.08N 76.73W
06/18/2009 SURRY VA LAW ENFORCEMENT
TREES DOWN ON ROUTE 10 NEAR ROUTE 650
&&
JFOSTERLocal storm report, Jun 18, 8:06 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
806 PM EDT THU JUN 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0734 PM TSTM WND DMG MOONLIGHT 37.03N 76.72W
06/18/2009 ISLE OF WIGHT VA LAW ENFORCEMENT
SEVERAL REPORTS OF TREES DOWN ON ROADS BETWEEN MOONLIGHT
AND NEAR BETHEL CHURCH.
&&
JFOSTERThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 8:15 PM EDT | Special Marine Warning | AKQ | 60 min | |
| Jun 18, 8:21 PM EDT | Special Marine Warning | AKQ | 54 min | |
| Jun 18, 8:36 PM EDT | Severe Thunderstorm Warning | AKQ | City of Chesapeake, City of Suffolk | 54 min |
| Jun 18, 8:55 PM EDT | Tornado Warning | AKQ | City of Virginia Beach | 50 min |
| Jun 18, 9:37 PM EDT | Areal Flood Advisory | AKQ | City of Virginia Beach | 113 min |
| Jun 18, 10:24 PM EDT | Areal Flood Advisory | AKQ | City of Chesapeake, City of Norfolk, City of Virginia Beach | 111 min |
| Jun 18, 10:24 PM EDT | Special Marine Warning | AKQ | 51 min | |
| Jun 18, 10:46 PM EDT | Special Marine Warning | AKQ | 59 min | |
| Jun 18, 11:43 PM EDT | Special Marine Warning | AKQ | 62 min | |
| Jun 19, 12:44 AM EDT | Special Marine Warning | AKQ | 46 min | |
| Jun 19, 6:13 AM EDT | Small Craft Advisory | AKQ | 47 min | |
| Jun 19, 2:11 PM EDT | Coastal Flood Statement | AKQ | Accomack, Northampton, City of Virginia Beach | 7 hr |
| Jun 19, 7:25 PM EDT | Severe Thunderstorm Warning | AKQ | Cumberland, Fluvanna, Goochland, Louisa | 50 min |
| Jun 19, 7:55 PM EDT | Severe Thunderstorm Warning | AKQ | Amelia, Chesterfield, Cumberland, Goochland, Powhatan | 50 min |
Nearby
Tornado Warnings in Virginia, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.